Rocky Mountain Journal of Mathematics

Symmetry and monotonicity of solutions for equations involving the fractional Laplacian of higher order

Xuewei Cui and Weijie Song

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

The aim of this paper is to establish symmetry and monotonicity of solutions to the equation involving fractional Laplacians of higher order. For this purpose, we first reduce the equation into a system via the composition of lower fractional Laplacians and then obtain symmetry and monotonicity of solutions to the system by applying the method of moving planes.

Article information

Source
Rocky Mountain J. Math., Volume 48, Number 2 (2018), 485-499.

Dates
First available in Project Euclid: 4 June 2018

Permanent link to this document
https://projecteuclid.org/euclid.rmjm/1528077628

Digital Object Identifier
doi:10.1216/RMJ-2018-48-2-485

Mathematical Reviews number (MathSciNet)
MR3809154

Zentralblatt MATH identifier
06883477

Subjects
Primary: 35B50: Maximum principles 35J60: Nonlinear elliptic equations 35S15: Boundary value problems for pseudodifferential operators

Keywords
Fractional Laplacian of higher order ABP estimate radial symmetry monotonicity method of moving planes

Citation

Cui, Xuewei; Song, Weijie. Symmetry and monotonicity of solutions for equations involving the fractional Laplacian of higher order. Rocky Mountain J. Math. 48 (2018), no. 2, 485--499. doi:10.1216/RMJ-2018-48-2-485. https://projecteuclid.org/euclid.rmjm/1528077628


Export citation

References

  • C. Brandle, E. Colorado, A. de Pablo and U. Sanchez, A concaveconvex elliptic problem involving the fractional Laplacian, Proc. Roy. Soc. Edinburgh 143 (2013), 39–71.
  • X. Cabr and Y. Sire, Nonlinear equations for fractional Laplacians I, Regularity, maximum principles, and Hamiltonian estimates, Ann. Inst. H. Poincaré 31 (2014), 23–53.
  • L. Caffarelli and L. Silvestre, An extension problem related to the fractional Laplacian, Comm. Part. Diff. Eqs. 32 (2007), 1245–1260.
  • ––––, Regularity theory for fully nonlinear integrodifferential equations, Comm. Pure Appl. Math. 62 (2009), 597–638.
  • W. Chen, C. Li and Y. Li, A direct method of moving planes for the fractional Laplacian, Adv. Math. 308 (2017), 404–437.
  • W. Chen, C. Li and B. Ou, Classification of solutions for an integral equation, Comm. Pure Appl. Math. 59 (2006), 330–343.
  • ––––, Qualitative properties of solutions for an integral equation, Discr. Contin. Dynam. Syst. 12 (2005), 347–354.
  • L. Dupaigne and Y. Sire, A Liouville theorem for nonlocal elliptic equations, in Symmetry for elliptic PDEs, Contemp. Math. 528 (2010), 105–114.
  • P. Felmer, A. Quaas and J. Tan, Positive solutions of the nonlinear Schrödinger equation with the fractional Laplacian, Proc. Roy. Soc. Edinburgh 142 (2012), 1237–1262.
  • P. Felmer and Y. Wang, Radial symmetry of positive solutions to equations involving the fractional Laplacian, Comm. Contemp. Math. 16 (2014), 259–268.
  • B. Gidas, W. Ni and L. Nirenberg, Symmetry and the related properties via the maximum principle, Comm. Math. Phys. 68 (1979), 209–243.
  • N. Guillen and R.W. Schwab, Aleksandrov-Bakelman-Pucci type estimates for integro-differential equations, Arch. Ration. Mech. Anal. 206 (2012), 111–157.
  • N.S. Landkof, Foundations of modern potential theory, Springer-Verlag, Berlin, 1972.
  • A. Quaas and X. Aliang, Liouville type theorems for nonlinear elliptic equations and systems involving fractional Laplacian in the half space, Calc. Var. 52 (2015), 641–659.
  • L. Silvestre, Regularity of the obstacle problem for a fractional power of the Laplace operator, Comm. Pure Appl. Math. 60 (2007), 67–112.
  • Y. Sire and E. Valdinoci, Fractional Laplacian phase transitions and boundary reactions: A geometric inequality and a symmetry result, J. Funct. Anal. 256 (2009), 1842–1864.
  • J. Tan and J. Xiong, A Harnack inequality for fractional Laplace equations with lower order terms, Discr. Contin. Dynam. Syst. 31 (2011), 975–983.
  • R. Zhuo, W. Chen, X. Cui and Z. Yuan, Symmetry and non-existence of solutions for a nonlinear system involving the fractional Laplacian, Discr. Contin. Dynam. Syst. 36 (2016), 1125–1141.